Alert archive / Arizona / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 9, 2017, 5:27 PM MST for Yavapai County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2017, 5:27 PM MST (00:27 UTC)
- Expired
- Jul 9, 2017, 6:00 PM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 67 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335
WUUS55 KFGZ 100027
SVRFGZ
AZC025-100100-
/O.NEW.KFGZ.SV.W.0002.170710T0027Z-170710T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
527 PM MST SUN JUL 9 2017
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Yavapai County in west central Arizona...
* Until 600 PM MST
* At 526 PM MST, a severe thunderstorm was located near Middle Verde,
or near Camp Verde, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Camp Verde, Middle Verde and Montezuma Castle National Monument.
This includes the following highways...
Interstate 17 between mile markers 279 and 291.
State Route 260 between mile markers 212 and 224.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3456 11205 3467 11196 3460 11176 3445 11185
TIME...MOT...LOC 0026Z 299DEG 15KT 3459 11194
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
048 WWUS55 KFGZ 100047 SVSFGZ Severe Weather Statement National Weather Service Flagstaff AZ 547 PM MST SUN JUL 9 2017 AZC025-100100- /O.CON.KFGZ.SV.W.0002.000000T0000Z-170710T0100Z/ Yavapai- 547 PM MST SUN JUL 9 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR YAVAPAI COUNTY... At 546 PM MST, a severe thunderstorm was located 2 miles west of Camp Verde, moving southeast at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Camp Verde, Middle Verde and Montezuma Castle National Monument. This includes the following highways... Interstate 17 between mile markers 279 and 291. State Route 260 between mile markers 212 and 224. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3456 11205 3467 11196 3460 11176 3445 11185 TIME...MOT...LOC 0046Z 299DEG 15KT 3455 11185 HAIL...0.88IN WIND...60MPH $$
351
WWUS55 KFGZ 100101
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
601 PM MST SUN JUL 9 2017
AZC025-100109-
/O.EXP.KFGZ.SV.W.0002.000000T0000Z-170710T0100Z/
Yavapai-
601 PM MST SUN JUL 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT
600 PM MST...
The severe thunderstorm west of Camp Verde has weakened and the
Severe Thunderstorm Warning will expire. There is still a strong
thunderstorm just west and southwest of Camp Verde. This storm is
still capable of producing briefly torrential rainfall, hail up to a
half inch in diameter and wind gusts to 50 mph.
LAT...LON 3456 11205 3467 11196 3460 11176 3445 11185
TIME...MOT...LOC 0059Z 299DEG 15KT 3453 11180
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:58 PM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 9, 2:58 PM MST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 258 PM MST Sun Jul 9 2017 .SYNOPSIS...The daily monsoon pattern of afternoon and evening showers and thunderstorms will continue through the weekend and into next week. Temperatures will return to normal levels, with higher relative humidity values. && .DISCUSSION... Another active, yet so far, middle of the road North American Monsoon day across much of the high country. Convection looks to remain widespread through the evening hours with gusty winds, lightning, brief heavy rain, and small hail possible for the majority of these storms. The potential does exist for the strongest storms to produce damaging winds and damaging hail. Flood prone areas like burn scars could see some potential for flash flooding through the evening hours. Model soundings suggest the potential for some showers to continue into the evening hours, so have left the evening and overnight pops elevated to account for this fact. Through the work week models continue to keep the ridge associated with the North American Monsoon in place through the period. This is reflected in widespread higher pops for daytime convection with a decrease but still slight chance for showers and thunderstorms through the overnight hours. Confidence over moisture flow associated with the monsoonal pattern could change precipitation chances as we move through the week, at this point in time decent moisture does look to move into the area through the week. Have slightly increased pops to account for this and future model runs should help hone in forecast values going forward into the week. && .AVIATION...For the 00Z package...Expect scattered to numerous SHRA/TSRA into the early evening. Strongest storms may produce wind gusts over 40 kts and brief MVFR/IFR visibilities. Storm intensity and coverage will gradually diminish after 02Z, then redevelop after 18Z Monday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Cooler temperatures and increased low level moisture are expected early this week, though gusty and erratic outflow winds should still be anticipated. The cooler temperatures and increased moisture will result in higher minimum relative humidity values and higher chances of wetting rains. Wednesday through Friday...The district will remain in a medium grade monsoon pattern during this time. Expect scattered to numerous showers and thunderstorms each day. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Suk AVIATION...KD FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 9, 3:24 AM MST, 14 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 324 AM MST Sun Jul 9 2017 AZZ004>018-037>040-100700- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 324 AM MST Sun Jul 9 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will develop today and last through this evening, and perhaps even into the overnight hours. Storms will produce moderate rainfall and gusty outflow winds up to 40-50 MPH. Localized areas may see heavy rainfall exceeding 1.00". Small hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Expect a typical monsoon pattern with scattered thunderstorms developing each day. Thunderstorm hazards will include lightning, moderate rainfall, and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jul 9, 3:13 PM MST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
313 PM MST SUN JUL 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HEAVY RAIN 3 E PRESCOTT COURTHOUSE 34.53N 112.42W
07/09/2017 M1.00 INCH YAVAPAI AZ TRAINED SPOTTER
MORE THAN 1 INCH RAIN IN 25 MINUTES AND DIME
SIZED HAIL. THE DURATION OF THE HEAVY RAIN
EVENT WAS 25 MINUTES.
&&
DLBSpecial weather statement, Jul 9, 3:20 PM MST, 2 hours 7 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 320 PM MST SUN JUL 9 2017 AZZ016-092245- Eastern Mogollon Rim- 320 PM MST SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NAVAJO COUNTY UNTIL 345 PM MST... At 320 PM MST, Doppler radar was tracking a strong thunderstorm 17 miles northwest of Carrizo, or 21 miles southeast of Forest Lakes. this storm was nearly stationary. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas OF Navajo County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3406 11055 3413 11065 3417 11053 3408 11048 TIME...MOT...LOC 2220Z 251DEG 2KT 3412 11054 41
Nearby
Severe Thunderstorm Warnings in Arizona, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.